Dermatology Community
WHY AM I ITCHING!!!!!
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

WHY AM I ITCHING!!!!!

I have no idea what is going on lately but my skin, all of a sudden, all over my body as been itching.

It started around the time I started tanning in the tanning bed and also I work out a lot so I thought maybe I picked up scabies somewhere. However, the spots are not very red unless I scratch them and sometimes they aren't even visible but I can still feel them. In fact, it looks like my hair follicles are inflamed or something because every spot has a hair in it. I wake up sometimes, multiple times per night, scratching because it's so uncomfortable.

Once I moisturize the tension is eased but is still there a little. I use Burt's Bees Body Lotion, should I be using something besides this?

I have noticed the itching persists on my testicles and sometimes my shaft, THIS ALONE MAKES ME INCREDIBLY NERVOUS! I do shave some in that area so that may make the itching worse but I have never had this problem before, it's extremely irritating and uncomfortable.

Also, I had a case of anal warts. The area has been operated on and 98% better. I still go for weekly treatments of acid for the spots that slowly recur. Could this be related? Could I have a reaction to the acid, or, worse, COULD IT BE SPREADING!

Please help!
Related Discussions
563773_tn?1374250139
Hello,
The sequence of events in your case seems like: blocked and irritated hair follicles due to tanning and exercising which causes increased sweating, leading to itchy folliculitis( characterized by small bumps with hair in it).

Avoid using any lotions and creams for the meantime. use a mild cleanser with moisturizing properties like Cetaphil. Also use cotton clothes and change the clothes twice if there is any increased sweating. Try keeping the skin free of sweat as far as possible. If the symptoms still persist then you can apply mild steroid like dermacort. For the itching antihistaminics like Benadryl or Claritin can be taken.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. Treatment can be started only when the diagnosis is confirmed. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
209987_tn?1334790318
Blank
tschock
AB
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
Avatar_f_tn
Blank
diane493